MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX43
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? when referring to the tab, please clarify did the pledget break into 3 pieces? was there any precipitating stress factor for the tab breakage? what was tissue location of the placement of suture? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? did the operating surgeon observe any suture deficiency or anomaly before or during use? lot # of the product involved in the event? if applicable, will product be returned, return date, tracking information? what is physician¿s opinion as to the etiology of or contributing factors to this event was the patient¿s treatment altered in any way due to the prolonged surgery time? if yes, please explain was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patient current status?.
 
Event or Problem Description
It was reported that a patient underwent a mitral valve replacement procedure on (b)(6) 2017 and suture was used.During the procedure the tab broke into three pieces and fell off.One piece was retrieved and the other two pieces fell off in the blood vessel.The pieces could not be retrieved.Another new device was changed to complete the procedure.The operation time was prolonged about two hours.The patient condition is stable.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).An opened msda folder with five needle-suture combinations of product code pxx43 were sent for analysis.This product code is multi-strand during the visual inspection of the opened sample, five needle-suture combinations were observed into the msda folder.The strands were winding correctly and the strands were dispensed without problems, but in the inspection of the pledgets were noted bending since, they have lost its rectangular shape in four samples.According to the condition of the sample received after threading and/or winding, the pledgets have lost its rectangular shape.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7233906
Report Number2210968-2018-70588
Device Sequence Number1994751
Product Code GAT
UDI-Device Identifier10705031049314
UDI-Public10705031049314
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPXX43
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;